Thursday, July 31, 2014

Afinitor (Everolimus) and Aromasin (Exemestane)

Sunday, I started my new medications. There are two pills that I have to take: Afinitor and Aromasin. The Afinitor is a cancer drug that is supposed to interfere with cancer cell growth. It is also supposed to slow down the spread of the cancer cells. The Aromasin is a hormone drug that is supposed to decrease the amount of estrogen in my body and help reverse the growth of the breast cancer. The combination of these two drugs has been shown to work well in patients like me: post-menopausal, Estrogen positive breast cancer.

I have to take these drugs once a day, one pill each, at the same time everyday. It was difficult trying to figure out the time of day I should take them. I take my Levothyroxine (for my thyroid) in the morning, so I didn't want to take anything else during that time. The Aromasin requires food while the Afinitor doesn't, so I finally settled for dinner time (6:00 pm). I can shove some food in my stomach, take the medicine, and then eat the rest of the meal. I had to set the alarm on my phone, because I will forget. If you see me around 6:00 pm, remind me.

Taking new medication always brings some anxiety about the side effects. I just never know what to expect. To be honest, when I got the medication in the mail, my stomach turned over a few times. I was reminded of the Xeloda that I started taking over a year ago. Just thinking about those Xeloda pills makes me nauseous.

I am on my fifth day of taking the Afinitor and Aromasin. The first few days I felt like I had a "buzzy, force field" around my head. I felt weird, but I couldn't describe it. One of the side effect is mouth sores, and they have already formed. That was quick! The craziest side effect of all: "fruit-like breath odor." Who would have known? I don't have that... yet. We'll see.


1 comment:

  1. Hi how is it going with Afinitor and Aromasin?

    ReplyDelete